MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34109
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Hematuria (2558)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
[on (b)(4) 2020 (b)(4)]: additional information was provided from the sales rep.On (b)(6) 2019: resonance was placed for the purpose of long term placement to the patient who undergone stent replacement about 20 times.On (b)(6) 2020: resonance stent was replaced to another resonance stent.On (b)(6) 2020 (date unknown): the patient has consulted with a doctor due to hematuria by phone.The physician (dr (b)(6)) determined that it is mild, and asked to the patient to hydrate.(b)(6) 2020 (date unknown): on the weekend, the patient succumbed at home and was transported to (b)(6) hospital by ambulance.Since there was no experience to handle(placement/removal) resonance at (b)(6) hp, therefore the patient was transferred to (b)(6) hospital by ambulance on monday with dr (b)(6) from (b)(6) hp accompanied.(b)(6) 2020 (date unknown): when resonance was removed at (b)(6) hospital, major bleeding (500cc) occurred and blood transfusion was carried out.After confirmed hemostasis by coregrass, polymer stent was placed.(b)(6) 2020 (date unknown): re-bleeding occurred while angio was performed by consulting vascular surgery therefore stent graft was placed in the artery (it is assumed that the artery was common iliac artery).Date unknown:since bloody urine has stopped, a polymer stent was placed.On (b)(6) 2020: the patient has been discharged.[on 28 aug 2020 (b)(4)]: patients undergoing treatment for cervical cancer.After placing the polymer stent about 20 times, it has been start using resonance from around 2019 at (b)(6) hospital.The complaint product is the second one.The patient has consulted with a doctor due to hematuria.He succumbed and was transported to (b)(6) hospital by ambulance, then transferred to (b)(6) hospital.When resonance was removed, major bleeding occurred and blood transfusion was carried out.Angio was performed and stentgraft was placed in the artery (it is assumed that the artery was common iliac artery).The patient did not wish to have a renal fistula therefore a polymer stent was placed so the patient has been discharged.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the receipt of the device and device evaluation on 21-jan-2021.Additional information received as follows: are any images available for review? no 2.What was the target location for the stent? ureter 3.Did anything have to be removed from the patient? yes 4.If yes, please specify: rms-060022-r (i) what part of the body the device was removed from? ureter (ii) what device was removed? metal stent (iii) what instrument was used to remove it? sales rep¿s comment: i haven't heard the details, but i believe they're standard forceps.5.Please specify the storage conditions of the device at the facility, particularly those relating to light and temperature sales rep¿s comment: i don't know how other products are stored in the operating room, but there is a shelf in the back of the operating room where consumables are kept 6.Why was the stent removed? sales rep¿s comment: i think it was because of the bleeding.(by the way, do they not remove the resonator when an arterial fistula is suspected overseas?) 7.If the stent was removed what was used to complete the procedure? polymer stent was placed 8.What was the length of the indwell time? 2020/4/21~2020/7/ 9.What disease mode was the physician trying to treat? hydronephrosis 10.What type and size wire guide was used with the device? unknown 11.Did the device come with a pigtail straightener? yes 12.If yes, was the pigtail straightener used? yes (only during stent placement.) 13.Did the user attempt to attach the stent to the inserter before or after wire guide insertion? n/a, 14.Did the user attempt to attach the tapered end of the stent to the inserter? n/a, 15.Was this device assembled outside of the body?n/a, 16.Was the stent stored in strong light (e.G.In a in a pyxis machine) or in direct sunlight? the complaint device was not stored because it is short-term consignment device 17.Was there difficulty advancing the stent to the target location? sales rep¿s comment: there was no problems.18.What was used to remove the stent? same as question 4(iii) 19.What is the source of the extrinsic compression? there was no compression from the cancer (no cancer treatment ongoing).20.If other, please specify n/a 21.If caused by a tumor, what is the tumor type? the patient has experience in treating cervical cancer.22.What is the stage of the tumor? remission 23.Was the patient using calcium supplementation? unknown 24.Was encrustation evident on the stent? unknown 25.Did the patient require any additional procedures as a result of this event? yes 26.What intervention (if any) was required? after removal of the rms, major bleeding (500cc) occurred and blood transfusion was carried out.After confirmed to stop bleeding with coagulation, polymer stent was placed.Later(another day, date unknown), while performing angiography, bleeding was confirmed again and a stent graft was placed.27.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? another day 28.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no 29.If yes, please specify what was observed and where on the device it was observed.N/a [3 sep 2020 ty@cj] additional information was provided from the sales rep.14 may 2019: resonance was placed for the purpose of long term placement to the patient who undergone stent replacement about 20 times.21 april 2020: resonance stent was replaced to another resonance stent.July 2020 (date unknown): the patient has consulted with a doctor due to hematuria by phone.The physician (dr kennoki) determined that it is mild, and asked to thepatient to hydrate.July 2020 (date unknown): on the weekend, the patient succumbed at home and was transported to toranomon hospital by ambulance.Since there was no experience to handle(placement/removal) resonance at toranomon hp, therefore the patient was transferred to okubo hospital by ambulance on monday with dr hayashida from toranomon hp accompanied.July 2020 (date unknown): when resonance was removed at okubo hospital, major bleeding (500cc) occurred and blood transfusion was carried out.After confirmed hemostasis by coregrass, polymer stent was placed.July 2020 (date unknown): re-bleeding occurred while angio was performed by consulting vascular surgery therefore stent graft was placed in the artery (it is assumed that the artery was common iliac artery) date unknown:since bloody urine has stopped, a polymer stent was placed.12 aug 2020: the patient has been discharged.[28 aug 2020 ty@cj] patients undergoing treatment for cervical cancer.After placing the polymer stent about 20 times, it has been start using resonance from around 2019 at okubo hospital.The complaint product is the second one.The patient has consulted with a doctor due to hematuria.He succumbed and was transported to toranomon hospital by ambulance, then transferred to okubo hospital when resonance was removed, major bleeding occurred and blood transfusion was carried out.Angio was performed and stentgraft was placed in the artery (it is assumed that the artery was common iliac artery) the patient did not wish to have a renal fistula therefore a polymer stent was placed so the patient has been discharged.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the receipt of additional information on 07-feb-2022.1.What is the patient¿s anatomy tortuous? no particular problem with patient anatomy 2.What is the source of the extrinsic compression? n/a, tumor, other.If other, please specify there was no compression from the cancer (no cancer treatment ongoing).3.If caused by a tumor, what is the tumor type? the patient has experience in treating cervical cancer.4.What is the stage of the tumor? remission 5.Was the patient using calcium supplementation? n/a, yes, no unknown.6.Was force required to remove the stent? n/a, yes, no unknown.7.Was encrustation evident on the stent? n/a, yes, no unknown.
 
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusion.
 
Additional Manufacturer Narrative
Device evaluation: the rms-060022-r device of lot number c1455461 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution rms-060022-r devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for rms-060022-r of lot number c1455461 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1455461.It should be noted that the instructions for use (ifu0020-18) states the following: ¿potential adverse events associated with indwelling ureteral stents include fistula formation including arterioureteral fistula¿.There is no evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to repeated procedures and previous radiotherapy could have contributed to the fistula formation.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, when resonance was removed, major bleeding occurred and blood transfusion was carried out.Angio was performed and stentgraft was placed in the artery (it is assumed that the artery was common iliac artery) the patient did not wish to have a renal fistula therefore a polymer stent was placed so the patient has been discharged.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key10574513
Report Number3001845648-2020-00653
Device Sequence Number1270379
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)210220(10)C1455461
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2021
Device Model NumberG34109
Device Catalogue NumberRMS-060022-R
Device Lot NumberC1455461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/11/2020
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer08/28/2020
08/28/2020
08/28/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date02/09/2021
03/07/2022
04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale